MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C2457
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-00129.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coil 400s (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, while advancing a pc400 through the px slim, the physician experienced resistance and the pc400 became stuck.Therefore, the px slim and pc400 were removed.The procedure was completed using a new px slim and pc400.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 56.0 cm from the proximal end.The embolization coil was intact with its pusher assembly.The embolization coil was present inside the sheath, not stuck within the px slim.Conclusions: evaluation of the returned px slim revealed no visible damage.Further evaluation of the returned px slim revealed that the returned pc400 was preloaded into the hub of the px slim.During the functional test, the px slim was flushed and the pc400 was advanced through the px slim and out of the distal tip without an issue.The pc400 was returned proximal to the px slim, not stuck within its lumen.If the rhv is overtightened, resistance may be experienced when attempting to advance the embolization coil.Furthermore, evaluation of the returned pc400 revealed that the pusher assembly was kinked.This kink was likely incidental to the reported issues and may have occurred due to packaging of the device for return to penumbra.Penumbra coils and catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00129.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8262029
Report Number3005168196-2019-00130
Device Sequence Number1234073
Product Code HCG
UDI-Device Identifier00814548010809
UDI-Public00814548010809
Combination Product (Y/N)Y
Initial Reporter CountrySZ
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2024
Device Catalogue Number4002C2457
Device Lot NumberF69035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005